What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 24, 7:05 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 7:05 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
805 PM EDT Mon Aug 24 2020
.UPDATE...
Another round of showers and thunderstorms is entering central
Georgia from the south, and will continue to push northward over
the next several hours. With some increased deep layer bulk shear
in central Georgia, some strong to marginally severe
thunderstorms are possible, which could produce gusty winds,
frequent lightning, and heavy rain. Mainly only showers linger
across the north for now. PoPs will diminish only marginally over
the course of the overnight hours, and scattered showers and
isolated thunderstorms will continue across the forecast area. Low
ceilings are also expected to develop over the overnight hours
and remain in place through much of the morning and early
afternoon hours.
Updated for the 00Z Aviation Discussion.
King
&&
.PREV DISCUSSION... /Issued 335 PM EDT Mon Aug 24 2020/
SHORT TERM /Tonight through Tuesday Night/...
Band of moderate to heavy rain across our central Georgia counties
continues to lift slowly north and west. Could see some localized
heavy rainfall amounts as rainfall rates are fairly high. Do not
expect any widespread flooding concerns across this area, however
localized ponding and rising water on small streams is likely.
Otherwise, any influence from Marco should continue to wane as that
system weakens and drifts west northwest into the lower Mississippi
Valley and westward. Forecast path for Laura remains far enough away
from the forecast area through the short-term period for little to
no direct impacts. Ample moisture remains across the region and
isolated to scattered showers and thunderstorms are expected to
continue through the period. Should see an overall decrease in
activity overnight with coverage increasing again tomorrow
afternoon. Better coverage shifts from central Georgia into north
Georgia tomorrow. Instability/shear remain marginal at best so
threat for severe thunderstorms remains low.
20
LONG TERM /Wednesday through Monday/...
With Marco and Laura affecting the Gulf...our forecast area remains
in a tropical air mass through the period. Chance to likely pops
still look reasonable over the long term...with some slight chance
coverage during a few of the overnight periods. The Bermuda ridge is
forecast to force the track of Laura far enough west to not directly
impact our area. No significant changes to the forecast have been
made. Remnants of Laura move up the lower MS River Valley late
Wednesday through Thursday...then swing around through the OH and
Valley area as an open wave through the weekend. Increased pops over
north and west GA look okay for the weekend as it appears a front
gets pushed into the Southern Appalachians. We transition into a
more westerly flow for the start of next week...but still remain in
a moist and unstable air mass.
41
&&
.AVIATION...
00Z Update...
Primarily VFR conditions are ongoing across most of north and
central Georgia, although some MVFR ceilings are present along with
scattered convection. Widespread MVFR conditions are expected to
develop in the next several hours, between 02-04Z, and further lower
to IFR by 05-07Z. Some LIFR ceilings are furthermore possible in the
morning after 10Z. Scattered SHRA and isolated TSRA is ongoing
across the area, and is expected to diminish a bit overnight before
increasing in coverage once again Tuesday morning and afternoon. E
winds through the period will be 3-7 kts overnight before increasing
to 6-10 kts on Tuesday afternoon.
//ATL Confidence...00Z Update...
Medium to high confidence on all elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 83 72 91 / 50 50 30 30
Atlanta 73 83 73 91 / 50 50 30 30
Blairsville 66 78 66 85 / 40 60 30 40
Cartersville 71 83 71 91 / 40 60 30 30
Columbus 74 90 74 94 / 60 40 30 40
Gainesville 70 82 70 89 / 40 60 30 30
Macon 73 88 73 93 / 60 40 20 30
Rome 72 84 71 91 / 30 60 30 40
Peachtree City 72 84 73 91 / 50 50 30 40
Vidalia 74 90 74 93 / 50 40 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...King/20
LONG TERM....41
AVIATION...King
Hazardous weather outlook, Aug 24, 3:20 AM EST, 18 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
420 AM EDT Mon Aug 24 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
420 AM EDT Mon Aug 24 2020
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms are expected across north and central Georgia
this afternoon into tonight. A few storms could be strong with gusty
winds and frequent lightning. Locally heavy rainfall can also be
expected that could lead to flooding concerns.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Scattered to numerous thunderstorms are expected on Tuesday.
A few storms could be strong with gusty winds and frequent lightning.
Locally heavy rainfall can also be expected that could lead to
flooding concerns.
Scattered thunderstorms are expected Wednesday and Thursday and
Scattered to numerous thunderstorms are expected Friday through
Sunday. A few storms could be strong to severe with strong to damaging
winds, frequent lightning and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 24, 8:17 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 PM EDT Mon Aug 24 2020
GAZ097-109>111-250145-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
917 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...NORTHERN
TELFAIR...SOUTHEASTERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 945
PM EDT...
At 916 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorms over Little Ocmulgee State Park, or over
McRae...moving north at 15 mph.
HAZARD...increased chance of a brief tornado. Heavy rain may also
cause temporary street flooding especially in poor
drainage areas.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
McRae, Alamo, Helena, Scotland, Jay Bird Springs, Achord, Cedar Grove
and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3229 8307 3232 8275 3203 8275 3201 8298
TIME...MOT...LOC 0116Z 173DEG 14KT 3210 8289Special weather statement, Aug 24, 8:21 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Mon Aug 24 2020
GAZ097-098-111-112-250145-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
921 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN TREUTLEN...NORTHWESTERN MONTGOMERY AND EASTERN LAURENS
COUNTIES UNTIL 945 PM EDT...
At 921 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorms over Barnhill, or near Soperton...moving north
at 20 mph.
HAZARD...increased chance of a brief tornado. Heavy rain may also
cause temporary street flooding especially in poor
drainage areas.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
Soperton, Orland, Rockledge, Barnhill, Lothair and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3224 8260 3223 8269 3242 8278 3246 8268
3245 8258
TIME...MOT...LOC 0121Z 171DEG 16KT 3231 8265Special weather statement, Aug 24, 8:41 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT Mon Aug 24 2020
GAZ110-250215-
Telfair GA-
941 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
1015 PM EDT...
At 941 PM EDT...a strong thunderstorm was near Horse Creek Wma, or 9
miles north of Broxton...moving north at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jacksonville and Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8302 3194 8289 3191 8274 3186 8276
3185 8279 3184 8278 3181 8282 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 0141Z 178DEG 20KT 3176 8288
WIND...40MPHSpecial weather statement, Aug 24, 8:51 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT Mon Aug 24 2020
GAZ097-098-250215-
Treutlen GA-Laurens GA-
951 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TREUTLEN AND EASTERN
LAURENS COUNTIES UNTIL 1015 PM EDT...
At 950 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorms over Lothair, or over Soperton...moving north at
20 mph.
HAZARD...increased chance of a brief tornado. Heavy rain may also
cause temporary street flooding especially in poor
drainage areas.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
Soperton, Lothair, Orland, Rockledge, Orianna, Blackville and
Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3232 8260 3233 8270 3252 8273 3251 8264
3250 8262 3251 8260 3250 8256 3250 8251
TIME...MOT...LOC 0150Z 186DEG 16KT 3238 8264Special weather statement, Aug 24, 8:53 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
953 PM EDT Mon Aug 24 2020
GAZ113-250230-
Toombs GA-
953 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 1030
PM EDT...
At 952 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorms near Grays Landing, or near Plant Hatch...moving
northeast at 15 mph.
HAZARD...increased chance of a brief tornado.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
South Thompson, English Eddy, Center, Toombs Central, New Branch,
Rock Springs, Cedar Crossing, Johnson Corner, McNatt Falls and Grays
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8248 3203 8248
3217 8242 3207 8220 3196 8222 3193 8225
TIME...MOT...LOC 0152Z 208DEG 13KT 3193 8241Special weather statement, Aug 24, 9:33 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 PM EDT Mon Aug 24 2020
GAZ112-113-250300-
Toombs GA-Montgomery GA-
1033 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 1100 PM EDT...
At 1033 PM EDT...a strong thunderstorm was near Grays Landing, or
near Plant Hatch...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, McNatt Falls, South
Thompson, English Eddy, Grays Landing, Rock Springs, Cedar Crossing,
Johnson Corner and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8254 3198 8255 3227 8244 3220 8219
3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 0233Z 204DEG 19KT 3193 8246
WIND...40MPH